HAL will be down for maintenance from Friday, June 10 at 4pm through Monday, June 13 at 9am. More information
Skip to Main content Skip to Navigation
Journal articles

Numerical resolution of a mono-disperse model of bubble growth in magmas

Abstract : Growth of gas bubbles in magmas may be modeled by a system of differential equations that account for the evolution of bubble radius and internal pressure and that are coupled with an advection-diffusion equation defining the gas flux going from magma to bubble. This system of equations is characterized by two relaxation parameters linked to the viscosity of the magma and to the diffusivity of the dissolved gas, respectively. Here, we propose a numerical scheme preserving, by construction, the total mass of water of the system. We also study the asymptotic behavior of the system of equations by letting the relaxation parameters vary from 0 to infinity, and show the numerical convergence of the solutions obtained by means of the general numerical scheme to the simplified asymptotic limits. Finally, we validate and compare our numerical results with those obtained in experiments.
Complete list of metadata

Cited literature [18 references]  Display  Hide  Download

Contributor : Simona Mancini Connect in order to contact the contributor
Submitted on : Friday, January 13, 2012 - 12:23:35 PM
Last modification on : Tuesday, January 11, 2022 - 5:56:29 PM
Long-term archiving on: : Tuesday, December 13, 2016 - 11:03:16 PM


Files produced by the author(s)




Louis Forestier-Coste, Simona Mancini, Alain Burgisser, François James. Numerical resolution of a mono-disperse model of bubble growth in magmas. Applied Mathematical Modelling, Elsevier, 2012, 36 (12), pp.5936-5951. ⟨10.1016/j.apm.2012.01.031⟩. ⟨hal-00544506v3⟩



Record views


Files downloads